Sep 24, 1998
Does hiv affect your emotions
ive been + for 10 years now and been healthy physically, but for the last couple months my emotions run wild and i get very paranoid about everything. i cry at the drop of a hat,im really happy one moment and depressed the next my dr. says its anxiety so he prescribed me buspar. been taking it for a couple weeks. i dont know , sometimes i feel like im going crazy or something.
| Response from Mr. Shernoff
You are not crazy. HIV infection can affect the central nervous system and the brain causing a variety of symptoms, including mood disorders and mood swings. This is best evaluated by a neurologist who is skilled in diagnosing and assessing HIV related neuro-psychiatric implications or by a psychiatrist who is an HIV specialist. In addition, if you are on one or more of the protease inhibitors these have been known to cause mood swings in some people. If the doctor who prescribed the Buspar is your primary care physician I'd urge you to ask him or her to refer you to a psychaitrist who is an HIV specialist so you can discuss your changing moods with a professional who is a specialist in the area of HIV related mood, emotional and psychiatric conditions rather than a skilled HIV generalist.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.